MAUDE Adverse Event Report: MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAGS 750

MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAGS 750
Catalog Number 200-074-403
Medical Device Problem Codes Fracture (1260); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported a bag where overwrap bag and cryomacs bag were broken during thawing.According to the questionnaire the following investigation and statements could be made: the event was observed during thawing.The customer did use metal cassettes for freezing and for storage.A controlled rate freezer was used.An overwrap bag was used.The filling volume was 100 ml (80 to 190 ml are recommended).The cryomacs freezing bag was stored in the vapor phase of ln2.Pictures of the cracked cryomacs freezing bag were provided.The issue of the cracks can be confirmed.The bag was cracked at the upper part of the bag near one of the spike ports.The issue is likely caused by physical stress, e.G.Mechanical impact in combination with an improper user handling during the freezing procedure.The bag may have been slightly pinched in the metal cassette or the metal cassette in which the frozen bag was stored was roughly moved after freezing and lead to the crack.Air bubbles may have been trapped inside the cryomacs freezing bag or between the overwrap bag and the cryomacs freezing bag.Trapped air should absolutely be avoided as it will expand after the freezing process and may cause a bag breakage.The cryomacs freezing bags are very sensitive when frozen and it is strongly recommended to freeze the cryomacs freezing bags according to the recommended freezing procedure.For the cryomacs freezing bag 750 batch 7240100088, with regard to the complaint, no deviation concerning the manufacturing process occurred.No anomalies occurred during the process.This is the first complaint for this lot.
 
Additional Manufacturer Narrative
Imdrf a code: 3191 "opening causing substantial loss of material after thawing".

Brand Name
CRYOMACS FREEZING BAGS 750
Common Device Name
CRYOMACS FREEZING BAGS 750
Manufacturer (Section D)
MILTENYI BIOTEC B.V. & CO. KG
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM  51429
Manufacturer Contact
bettina-judith höhlich
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM   51429
MDR Report Key20279560
Report Number3005290010-2024-00007
Device Sequence Number7980107
Product Code KSR
UDI-Device Identifier04049934000300
UDI-Public04049934000300
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
BK090020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number200-074-403
Device Lot Number7240100088,
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2024
Initial Report FDA Received Date09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown